Joint pain · Plaquinel

Dizziness and Meds – part deux

Welp I finally gave up and went to the doctor. Seems as though I have a sinus infection that then aggravated a ear infection. So blah. I’ve been on antibiotics and anti dizzy meds (since Friday) but so far it doesn’t seemed to have help.

Also my other little “experiment” is finished – although the pain didn’t come back with a vengeance like it did last time, this time it slowly crept up on me.

Also I have a questions to put out there – I’ve been taking Celexa – to help with my anxiety. But I’m worried that it is the reason I’ve gained weight. I’ve recently begun to train for a 5k and while I’m watching my calories and running 3-4 times a week. I haven’t lost a single pound. Could the Celexa be the culprit AND if so does anyone have experience with Wellbutrin- I’ve read that it doesn’t have the same types of side effects that SSRI’s have!

Any help you can give would be very appreciated!

Joint pain · Lupus

Flare

Wowie, it’s been a long time since I’ve posted anything. Needless to say life has been pretty good. Minimal amount of pain (joint related anyway). I did have a small bout with kidney stones which the doctor associated with the large amount of Vitamin D I had been taking. I wouldn’t wish those things on my worst enemy.

But the last week or so the joint pain is back – it almost feels like I’ve stopped taking my Plaquenil all together (but of course I didn’t, I’m not that stupid). And joining the pain, the constant need to sleep. I feel lazy but my body just doesn’t want to wake up. Which is unfortunate because the end of the semester is upon us and I have several larger assignments due in about a week.

Time to buckle down. You can sleep when you’re dead – or at the very least after the classes are finished.

Joint pain · Lupus · Plaquinel

Finally.

After a week of pain, battling the pharmacy and in the end, my rheumy. I’m finally back on Plaquinel. And fortunately it’s working again – I can’t believe that I went from pain-free to severe joint pain in such a short time. Lesson learned. No more taking chances with my meds.

Joint pain · Life · Lupus · Plaquinel

Complications

Arggggh.

That pretty much describes how I felt most of the day. I found out today not only had my rheumy not been receiving the faxes from my pharmacy but when they finally did get the request they declined to refill it. WHaT?!

Yeah – my rheumy decided that since I hadn’t been able to get my yearly eye check up that I shouldn’t be able to refill my Plaquenil – they only medicine that rids me of the inflammatory arthritis. And thus condemning me to severe pain until I was able to visit my eye doctor. All of this for the off chance that the Plaqenil might be damaging my eyes. Surprising to me since my first rheumy said that it is a very, very rare side effect and most likely not something that would happen… So because of this rare chance, I should be completely taken off my lupus meds? I think it’s a stupid decision. Do they think I’m refusing to get the exam? I have it scheduled – just not apparently soon enough for my rheumy.

Things this last month have a b*tch. But hey, my birthday is in less than two weeks. So things have to get better – right?

(On a more positive note: several of the dogs that we photographed this last week were adopted! It looks like the fancy shelter photos might be helping – we are going to have to go back for more pictures soon)

Joint pain · Lupus · Owie

What then?

Well, my “experiment” has quickly gone awry. After a day and a half with no Plaquenil my severe joint pain has come back. A part of me was curious if it was helping or if I had just gotten better (somewhere along the line hoping that the lupus diagnosis was incorrect)… But now that the pain is back with a vengeance (despite being in a laboratory confirmed “remission”) I realize that I DID feel better because of the medicine and that I DO need them.

I’m not one who likes to be on medicine – especially medicine I’m not sure I need. It’s just the way I was raised – my mother is the same way- when I was young and I had a headache, I would go as long as possible with pain medication hoping that it would clear up on it’s own. So being dependent on medication now is difficult for me.

And even more distressing – what if Plaquenil should ever stop working for me? What then?

Joint pain · Lupus

Accidental Experiment

Well I did a major “Ooops” and ordered refills on my medicine later than I should have (granted it doesn’t help when the pharmacy forgets to fill it the first time you called). I have just enough of my coumadin to make it through the weekend but I’m out of Plaquenil until I can get it refilled. And the pharmacist has to renew the prescription from my doctor.

Now your probably asking “why don’t you just go to the pharmacy and request that they give you enough to last until they get the refill finished” – and that would have been good except I was in class (yes, class) until 9 and didn’t have chance to go to the pharmacy. So instead I am going to go a couple days with of Plaquenil. I’m curious as to how it will effect me… Will my joints start hurting again? Is Plaquenil that effective that it stays in the body for a while after the last dose or will my joints start hurting right away?

We’ll see, hopefully neither – I hate to say it but I’m already having some pain in the joints of my wrist and my hands 😦 maybe it’s just psychosomatic…

Antiphospholipid Syndrome · Joint pain · Lupus · Owie

Flare?

Please don’t let this be a flare.

I woke up this morning feeling achy – and things just got worse from there. My job isn’t very physical and sitting at a computer for the majority of the day doesn’t bode well for my circulation. About half way through the day my legs began to cramp up – an odd sensation, painful yet almost like they’re falling asleep. At the same time my joints – in my hands, hips, ankles and toes are stiff and hard to move.

I wonder if any of this has anything to do with the fact I got a flu shot yesterday. Going to bed now – hopefully when I wake up tomorrow I’ll feel better.